MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD SMARTSITE BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD SMARTSITE BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2300E-0500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd smartsite bag access device was damaged the following information was received by the initial reporter with the following verbatim it was reported by the customer that while using the product towards the end of sterile compounding, there were two occurrences of spikes breaking from the luer lock connection causing medication to leak onto the work surface of the compounding hood.The third spike broke during the beginning of sterile compounding.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The customer reported vial access devices are breaking, and returned photos as well as one unopened sample of material 2300e-0500, lot 24026410.Upon initial visual examination, the set verified the complaint of component damage.The photos both verify a break at the connection of the smart site, and the vial access spike component, with cracked and stressed plastic where it severed.The unopened sample returned also verified component damage, but of a completely different type.The flat handle on the device, had been severed and half of the plastic piece was broken off, and not even included in the packaging.The manufacturing site found a root cause for both of the issues.For the break at smart site connection site, the root cause was unable to be traced to the manufacturing site.There was a previous complaint record where an action was done to address failures of this type on material 2300e-0500.The spike press machine used during assembly was updated to ensure the proper preventative maintenance was done to ensure proper use.This action was done after the release of the lot reported.For the break of the device flange, the root cause was unable to be traced to the manufacturing process.The root cause is potentially related to excessive force applied to the device.No actions at the plant were taken to address this failure, without a verified root cause.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD SMARTSITE BAG ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23538367
Report Number9616066-2025-03464
Device Sequence Number10055505
Product Code FPA
UDI-Device Identifier10885403235023
UDI-Public(01)10885403235023(17)270227(10)24026410
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K970485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2300E-0500
Device Lot Number24026410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown